Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 89, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2020, 3:18 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 3:18 PM MDT (21:18 UTC)
- Expired
- Jul 13, 2020, 4:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 3370 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WUUS55 KCYS 132118 SVRCYS NEC033-105-132200- /O.NEW.KCYS.SV.W.0089.200713T2118Z-200713T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cheyenne WY 318 PM MDT Mon Jul 13 2020 The National Weather Service in Cheyenne has issued a * Severe Thunderstorm Warning for... Southwestern Cheyenne County in the Panhandle of Nebraska... Kimball County in the Panhandle of Nebraska... * Until 400 PM MDT. * At 318 PM MDT, a severe thunderstorm was located 11 miles northwest of Westplains, or 18 miles south of Kimball, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Kimball, Potter, Dix, Oliver Campground, Brownson, Lorenzo, Oliver Reservoir, Kimball Airport and Bushnell. This includes Interstate 80 in Nebraska between mile markers 4 and 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4129 10400 4125 10304 4100 10300 4100 10395 TIME...MOT...LOC 2118Z 280DEG 18KT 4097 10367 HAIL...<.75IN WIND...60MPH $$ Mokry
2 follow-up statements
983 WWUS55 KCYS 132142 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 342 PM MDT Mon Jul 13 2020 NEC033-105-132200- /O.CON.KCYS.SV.W.0089.000000T0000Z-200713T2200Z/ Cheyenne NE-Kimball NE- 342 PM MDT Mon Jul 13 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES... At 342 PM MDT, a severe thunderstorm was located near Westplains, or 21 miles south of Kimball, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Kimball, Potter, Dix, Brownson, Lorenzo and Kimball Airport. This includes Interstate 80 in Nebraska between mile markers 18 and 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4127 10371 4125 10304 4100 10300 4100 10374 TIME...MOT...LOC 2142Z 280DEG 18KT 4095 10351 HAIL...<.75IN WIND...60MPH $$ Trudel
477
WWUS55 KCYS 132154
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
354 PM MDT Mon Jul 13 2020
NEC033-105-132203-
/O.EXP.KCYS.SV.W.0089.000000T0000Z-200713T2200Z/
Cheyenne NE-Kimball NE-
354 PM MDT Mon Jul 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4127 10371 4125 10304 4100 10300 4100 10374
TIME...MOT...LOC 2153Z 280DEG 18KT 4094 10346
$$
TrudelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:57 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 13, 1:57 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 157 PM MDT Mon Jul 13 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 154 PM MDT Mon Jul 13 2020 Tonight...Agree with the Storm Prediction Center depiction of marginal risk this evening over much of our counties, with a slight risk mainly east of a Kimball to Chadron line. Combination of decent instability and wind shear points to a few strong to severe thunderstorms through this evening mainly over our Nebraska counties. As a cold front drifts southward overnight, the chance for showers will continue after midnight north of a Douglas to Scottsbluff line. Tuesday...Quite a variance in the models with respect to maximum temperatures with the NAM MOS much cooler than the GFS MOS. Will definitely see cooler temperatures with surface high pressure over Nebraska producing cool upslope and considerable low clouds east of I-25, though hard to believe it will be as cool as the NAM MOS shows, thus will split the difference between the two models. Isolated to scattered afternoon showers and thunderstorms mainly over the I-25 corridor. Tuesday night...A passing shortwave trough aloft in northwest flow and considerable moisture will help produce scattered showers and thunderstorms mainly east of I-25. Wednesday/Wednesday night...Warming trend begins with more sunshine and an airmass modification. Looks like enough low and mid level moisture for isolated afternoon thunderstorms over far southeast Wyoming. .LONG TERM...(Thursday through Monday) Issued at 154 PM MDT Mon Jul 13 2020 Thursday...Drier air works in at low and mid levels, and with warm temperatures aloft, chances for showers and thunderstorms appear minimal. Friday/Saturday...Hot and mainly dry conditions prevail under westerly flow aloft, and with limited low and mid level moisture and warm temperatures aloft acting to cap the atmosphere. Sunday/Monday...Heights aloft decrease along with increasing low and mid level moisture, suggesting an increase in daily afternoon and evening shower and thunderstorm coverage. Temperatures will cool a bit with the extra cloud cover and increased coverage of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1145 AM MDT Mon Jul 13 2020 Aviation conditions will continue in VFR for all Wyoming and Nebraska sites. Thunderstorms, which will be more focused on the Nebraska panhandle, will arrive as early as 19Z and end around 07Z. Additionally, wind gust will increase this afternoon for all site in Wyoming and Nebraska panhandle. Wyoming sites may receive up to 40mph wind gust; Nebraska sites also may see up to 30 mph especially with severe storm focused on the panhandle. Nebraska sites will stay in VFR conditions until 11Z; overcast skies will bring visibility and ceilings down to MVFR conditions till 18Z. Follow the next AFD for updates. && .FIRE WEATHER... Issued at 154 PM MDT Mon Jul 13 2020 Low afternoon humidities will prevail across Carbon and Albany Counties Tuesday and Wednesday, spreading eastward across much of the district Thursday through Saturday. Some humidity recovery Sunday and Monday, except over Carbon County. The windiest days will be Tuesday and Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...AW FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 13, 4:24 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 424 AM MDT Mon Jul 13 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 141030- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 424 AM MDT Mon Jul 13 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected over the area this afternoon and tonight. Some thunderstorms may become strong to severe mainly over the Panhandle with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not expected. WYZ104-109>114-141030- Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- 424 AM MDT Mon Jul 13 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 13, 2:45 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
245 PM MDT Mon Jul 13 2020
WYZ118-119-132115-
Central Laramie County WY-East Laramie County WY-
245 PM MDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 315
PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Gun Barrel, or 20 miles northeast of Cheyenne, moving
east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Burns, Gun Barrel and Ranchettes.
LAT...LON 4129 10483 4137 10480 4152 10461 4154 10422
4119 10429 4125 10473
TIME...MOT...LOC 2044Z 264DEG 29KT 4138 10457
MokryLocal storm report, Jul 13, 3:03 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST 19 N DIXON 41.31N 107.57W
07/13/2020 M69 MPH CARBON WY PUBLIC
COW CREEK.
&&
AWSpecial weather statement, Jul 13, 3:04 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
304 PM MDT Mon Jul 13 2020
WYZ112>114-132130-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Snowy Range WY-
304 PM MDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARBON AND
SOUTHWESTERN ALBANY COUNTIES UNTIL 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Six Mile Campground, or 45 miles west of Laramie, moving east at 35
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Albany, Six Mile Campground, Libby Creek Campground, Illinois Creek
Campground, Miller Lake Campground, Rob Roy Campground, Nash Fork
Campground, Rob Roy Reservoir, North Fork Campground, Bobbie Thompson
Campground, French Creek Campground, Evans Creek Campground, Sugar
Loaf Campground and Centennial.
LAT...LON 4100 10637 4100 10657 4131 10653 4138 10615
4100 10615 4099 10633
TIME...MOT...LOC 2103Z 264DEG 29KT 4112 10641
MokryLocal storm report, Jul 13, 3:08 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST SKYLINE 41.14N 106.58W
07/13/2020 M71 MPH CARBON WY MESONET
MESONET STATION KSKL SKYLINE (WYDOT).
&&
AWLocal storm report, Jul 13, 3:13 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND GST 5 NW ARLINGTON 41.64N 106.29W
07/13/2020 M60 MPH CARBON WY PUBLIC
&&
AWLocal storm report, Jul 13, 3:15 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND GST 3 NW ARLINGTON 41.62N 106.24W
07/13/2020 M58 MPH CARBON WY PUBLIC
I80 - FOOTE CREEK.
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.